Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 28, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 23, 2003, 4:20 AM CDT for Shelby County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2003, 4:20 AM CDT (09:20 UTC)
- Expired
- Jul 23, 2003, 8:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Shelby County, TX
The radar
The Shreveport radar (KSHV), 83 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2751 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 230920 FFWSHV TXC419-231315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 420 AM CDT WED JUL 23 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... SHELBY COUNTY IN EASTERN TEXAS * UNTIL 815 AM CDT * AT 417 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED FOUR TO SIX INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE COUNTY DURING THE PAST SEVERAL HOURS AND ANOTHER ONE TO TWO INCHES OF RAIN IS POSSIBLE. THE RAIN WAS MOVING SLOWLY SOUTH. THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS... URBAN HIGHWAYS AND UNDERPASSES...ALONG WITH COUNTRY ROADS...AND LOW FARMLAND. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... SHELBY COUNTY IN EASTERN TEXAS UNTIL 815 AM CDT. LAT...LON 3167 9427 3170 9395 3192 9417 3191 9445 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 3:35 AM CDT, 45 minutes earlier.
Area forecast discussion, Jul 23, 3:35 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 335 AM CDT WED JUL 23 2003 STRONG STORMS OCCURRING ALONG SURFACE AND 850 MB THETA-E AXIS...AHEAD OF A COLD FRONT LOCATED ACROSS NE TX AND S AR THIS MORNING. 925 MB PROFILER DATA SHOWS CONVERGENCE WITH WINNFIELD AND PALESTINE PROFILERS HAVING 20 KTS FROM THE SOUTHWEST...WHILE DE QUEEN HAS 30 KTS FROM THE NORTHEAST. STORMS SHOULD BEGIN TO DECREASE IN INTENSITY AND COVERAGE THROUGH THE MORNING HOURS...AS THE LOW LEVEL CONVERGENCE AND UPPER LEVEL DIVERGENCE BEGINS TO WEAKEN. WILL GO HIGH CHANCE POPS ALONG AND TO THE SOUTHWEST OF THE CURRENT LINE OF THUNDERSTORMS...WITH ONLY SLIGHT CHANCE JUST NORTHEAST OF THE CURRENT LINE OF STORMS. THE FRONT WILL CONTINUE TO SLOWLY PUSH SOUTHWARD TODAY...BRINGING IN DRIER AND SLIGHTLY COOLER AIR INTO THE REGION. THE FRONT WILL BECOME QUITE DIFFUSE BY THIS EVENING...BUT SHOULD BE LOCATED SOMEWHERE BETWEEN INTERSTATE 20 AND THE SOUTHERN PORTION OF THE FORECAST AREA. THE AREA WILL HAVE A BRIEF BREAK FROM THE OPPRESSIVE HEAT AND HUMIDITY...UNTIL THE UPPER LEVEL RIDGE BEGINS TO BUILD BACK INTO THE REGION FOR THE UPCOMING WEEKEND. HUMIDITY WILL ALSO BE ON THE INCREASE ON FRIDAY...AS SOUTHERLY FLOW RETURNS TO THE AREA. EXCEPT FOR TODAYS PRECIP...AND A SLIGHT CHANCE OF RAIN ACROSS THE EXTREME SOUTHERN SECTIONS OF THE FORECAST AREA THIS EVENING...THE AREA REMAINS DRY UNTIL POSSIBLY EARLY NEXT WEEK. 22 .PRELIMS... SHV 91 68 93 69 / 20 00 00 00 MLU 89 66 90 67 / 20 00 00 00 TXK 90 68 94 69 / 00 00 00 00 TYR 92 71 94 71 / 50 00 00 00 LFK 91 70 94 69 / 50 20 00 00 .SHV...NONE.
Hazardous weather outlook, Jul 22, 12:00 PM CDT, 16 hours 20 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL BEGIN TO MOVE INTO THE NORTHERN SECTIONS OF THE FOUR STATE REGION BY EARLY THIS EVENING...AND REACHING THE INTERSTATE 20 CORRIDOR BY AFTER MIDNIGHT. A WEAKENING AREA OF SHOWERS AND THUNDERSTORMS SHOULD ALLOW SOME AIRMASS STABILIZATION THIS AFTERNOON NORTH OF INTERSTATE 20...ALLOWING A GREATER THREAT OF SEVERE WEATHER THIS EVENING AS THE COLD FRONT APPROACHES. A STRONG OUTFLOW BOUNDARY MOVING TO THE SOUTHWEST MAY IGNITE A FEW SEVERE THUNDERSTORMS IN A CURRENT HOT AND MOSTLY CLOUDFREE AREA TO THE SOUTH OF INTERSTATE 20. DAMAGING WINDS AND BRIEF LOCALLY HEAVY RAINFALL ARE THE MAIN THREATS ALONG WITH SOME ISOLATED SEVERE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:48 PM CDT | Severe Thunderstorm Warning | SHV | Morris | 27 min |
| Jul 23, 5:20 AM CDT | Flash Flood Warning | SHV | Nacogdoches | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.